Top
10
Doctor insights on: Itchy Hives On Legs

Share
1

1
I'm getting itchy hives on my legs up to my waist. Making it hard to sleep. Any remedies?

I'm getting itchy hives on my legs up to my waist. Making it hard to sleep. Any remedies?

Antihistamines: The easiest step to take at first that may provide some relief would be an over the counter antihistamine taken daily and up to twice daily if needed. You could try zyrtec, loratadine, allegra, (fexofenadine) etc. If this does not help you should consider seeing an allergist for more involved testing and treatment. ...Read more

Dr. James Krick
3 doctors shared insights

Hives (Definition)

An outbreak of red bumps or wheals that appear quickly after exposure to certain allergens (foods, medications, other substances). They can vary in size, are itchy, can burn, and can last for up to ...Read more


4

4
Why I am getting itchy hives while exercising? This is just started 2 weeks ago. I got hives mostly on arms and shoulders sometimes on back and legs.

Why I am getting itchy hives while exercising? This is just started 2 weeks ago. I got hives mostly on arms and shoulders sometimes on back and legs.

Many answers: The most common type of hives associated with exercise is called cholinergic urticaria which however usually occurs after and not during exercise. Nobody knows for sure why this happens. Since yours occur during exercise, I am not certain that we are talking about the same thing. Try taking an antihistamine 1-2 hrs prior to exercise and see if it helps. ...Read more

5

5
Taking sulfamethoxazole for cellulitis on my leg but now I've been getting tiny really itchy hives on my hands. Am I allergic and what should I do?

Taking sulfamethoxazole for cellulitis on my leg but now I've been getting tiny really itchy hives on my hands.  Am I allergic and what should I do?

Possible: Although I expect an allergic reaction to sulfa to be more generalized, you should stop taking the medication and ask your doctor to prescribe a substitute just in case. ...Read more

6

6
I've been on methimazole for 6 yrs & recently have developed itchy hives on my chest/inner arms/scalp/neck/ears and occasionally back & legs-related?

Maybe: Methimazole is notorious for causing a rash. It is unusual to get a rash after 6 yr, but it is possible. Presumably you have graves disease? Perhaps it is time to reevaluate your hyperthyroidism and think about definitive treatment. See your endocrinologist. ...Read more

7

7
Itchy hives all over body now have itchy clear bumps on hands what is this?

Itchy hives all over body now have itchy clear bumps on hands what is this?

Hives: Hives can be an allergic reaction to food or medications. It is important to be evaluated by a physician to eliminate any potential causes and to be recommended appropriate oral antihistamines. Occasionally, oral steroids may be needed as well. If the hand blisters are on the palm, it could represent a severe allergic reaction known as erythema muliforme. You should see a physician quickly. ...Read more